MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X110MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X110MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3060-0110S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported, the g3 femoral neck screw has migrated through the nail into the patient's pelvis after gamma 3 surgery.According to the surgeon, they exactly used the operation description and also the locking bolt was correctly locked in the grooves of the screw.Patient had to be operated again, got a femur replacement.
 
Additional Manufacturer Narrative
Correction: d4 (lot #).A review of the device history for this lot did not indicate any abnormalities.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned for evaluation, a few x-rays were provided which confirms the alleged failure (migration of lag-screw).Through one of the given x-rays, it is visibly evident that the set screw was not properly engaged into the groove of the lag screw.In the x-ray, the tip of the set screw could be easily spotted, with quite some distance above the lag screw.This is the primary reason why the lag screw migrated into the pelvis in over a months¿ time, as a result of it being not secured with the set screw at all.The x-rays and the surgery report were provided to the medical expert, through which he opined and presented his doubts regarding proper fixation of the lag screw: ¿in the given case, there was almost no hope to expect a healing of the subtrochanteric fracture with a nail and it is doubtful, whether the lag screw was locked correctly.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation the root cause of the complaint is user related.The migration of the lag screw happened due to inadequate insertion of the set screw inside the nail, leading to inadequate fixation of the lag screw with the set screw and setting it free.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LAG SCREW, TI GAMMA3® Ø10.5X110MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9520091
Report Number0009610622-2019-00987
Device Sequence Number546675
Product Code HSB
UDI-Device Identifier04546540374967
UDI-Public04546540374967
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Model Number3060-0110S
Device Catalogue Number30600110S
Device Lot NumberK08B0E6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer02/27/2020
04/13/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/14/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR